Does anybody have these side effects on 45 mg of Mirtazapine?. my legs feel so heavy, tight, swollen, and my knees are sore in the joints. it gets this bad that I am unable to walk as normal and I have to sit down. I feel like my legs are going to give in on me. my toes feel cold and numb, especially in the mornings. I am in my 60's and have told my GP. she thinks its old age or arthritis, but I doubt that. I have read up about the side effects and it does say less mobility or sore joints and problems with movement. they state this is rare!. I have to follow this up with the Psychiatrist who prescribed this drug to me. I will see what they say. I am not happy that I feel like I am about to lose my ability to walk for longer than say 15 minutes without having to sit down and then the pain doesn't go away after doing that. Please let me know if you have the same side effects and what they did to help you with them,maybe changing meds may have to happen. im not sure. My blood pressure is normal so its not that.
pjc1151; Yes your right and it does not really matter it may be rare but you might be the lucky one. call your doctor and ask if it is okay if you take 1/2 pill for a week or so and see if all this joint pain and muscle pains could be from the medications. or that you want her to change the medication before it gets any worse. There are other medications that can be used for this. good luck and call her Monday.
Yes ! I have been on the drug for about 2 months, recommended for sleep problem. After being on it, my right shoulder and my left hip were in such bad pain that I could not do my usual sports, which are tennis and working out and golf. And, it was painful to sleep on either side or on my back. Painful in general on any side. Even typing on my computer hurt. Then it got worse. I got sciatica on both sides. Knee pain on both sides and bilateral plantar fasciitis. All of these coincidentally at the same time while taking the drug. So, I am obviously going to stop it , and see if I can get rid of all of these problems, that I never had before going on the drug. I would really like to know if anyone else has had so many injuries concurrently and while taking the drug.
I have experienced the symptoms you describe on my legs. I have peripheral neuropathy from Diabetes type 2 and chemo from many years ago. I thought one of my other drugs was casing this and was surprised to see someone mental these symptoms due to mirtazapine. I like to bike for exercise due to less stress on legs than walking. I am in my 60s and only take 22.5 mg per night. Now I will be watching for more posts mentioning this. Real problems for me were created with Neurontin and Keppra. Do you take either of those?
I, too, am interested to note that Mirtazapine may be guilty of causing leg pain. I'm an active 64 year old & recently my dosage of Mirtazapine was increased from 15mg to 30mg per day. Just a week later, I noticed pain in the backs of my knees, but more significantly in my left leg. Three weeks on, I'm now getting pains in various places, while at rest, in that leg. This hasn't affected my mobility though. Also, I now have over-active bladder & something that seems like cystitis--- both afflictions that I've never suffered from before. But that's a whole other story!
Hello... I have been on Remeron for about 5 years now... started at 30mg per day..now take 15mg... mainly for insomnia... I too have huge weakness in shoulders and legs... very difficult to get up after kneeling or bending to pick something up... like getting pots out of low kitchen cabinets... or reaching up for something... I am pretty certain its from the Remeron... but at this point I am staying on it... I sleep good and it reduces my anxiety... I just hope there is no long term damage..I am 53
I am reading all the pains associated with mirtazapine. I too have been on mirtazapine (remeron) and once I got to 30 mg I started have terrible pain in my hands and knuckles, knees and hips. I told my primary doctor and she made it sound like it's my age and now I am getting arthritis. I called my Psych doctor he is having me wean off of the mirtazapine and I'm actually trying wellbutrin. (I have taken effexor for years and am continuing on that as well). I am down to 7.5 mg of the mirt and already pain is subsiding in my knuckles, I don't feel like the walking dead, and feel more energetic in just 4 days. If you are having pain and taking mirt., I would suggest tapering down to at least 7.5 mg to see if your pain subsides and talk to your doctor and insist that the pain could in fact be due to mirt.
I started taking this drug December 2019. I started having the side effects you listed and more after taking 7.5 mg for about 25 days. The first two weeks were fine but then a turn for the worse. My knuckles also became extremely painful as well as my hands and forearms. My knees became inflamed and difficult to flex, especially my right one. Both my shoulders feel like the are freezing up and painful to not move and to move about. I could barely hold a carton of milk in my hands. It became difficult to raise my legs just to put on a pair of socks. It is too bad this happened because the medication worked very well for the reasons I started taking it. I weaned myself off of the drug after a few days. I told my doctor about it and all he could say was that the drug has been around 25 years and this is the first time he has heard of this and asked to see him in a month. I hear this often from doctors. How am I always the first one.
Even if we are in the minority on being adversely effected by this drug they should at least inform people just how much pain one can experience with this medication Mirtazapine. To this date I am still having serious problems with both my shoulders, hands and right knee.
I certainly don’t expect the company to modify their product just for us. Always go with your instincts. I hope things are better for you now. Good luck.
Yes im having problems with my hands and feet swelling and gained lot of wait from this meds
Hello my 77 year old friend has now got swollen fingers and feet and weight gain. She doesnt know if its the Mirtazapine as shes also on trazodone. If you think this has happened since taking them maybe stop them and go to something else. It's odd if it has happened since you started them. Good luck
Yes i have this problem. I am 47 yrs old. After 13 days started feeling like my legs are heavy and I cant walk, stiff legs and my hamstrings are so tight, behind my knees ache, my feet feel tingly and like they are Curling and when i walk i feel like i am not able to w out taking small steps. I stopped drug immediately. I just want to know when ill be back to normal
I started taking Mirtazapine 15mg earlier this year. A few months ago I noticed weakness in both legs and I went over on my right ankle. Since then my legs have become very painful, especially in my calves and I'm limping badly. I'm 62. This has caused me such anxiety. I spoke to my doctor last week who said it was muscular and it was up to me if I wanted to take Mirtazapine or not. I took it to help me sleep which it did. But I stopped taking it 3 days ago because my legs were just so bad, heavy, tight and painful. No improvement so far. I'm glad I've found this post as it's helped me a lot.
Hi I have been put on Mirtazapine 15mg one at night only 2 weeks ago and the past week my calve muscles in both legs are really sore feel hard and look swollen. This morning when I got out of bed I struggled to walk with the pain I’m almost certain it’s the Mirtazapine so I have an appointment tonight to speak to doctor. They have really helped me sleep and gave me my appetite back so I really don’t want to stop taking them.
On my goodness I am so glad I found this site, I was told I could have periphery atery disease, but the symptoms of swollen hands and feet, cramps in my calfs so bad when I walk, bad back, just came out of no where, and unlike p.a.d the symptoms were not all the time, meaning sometimes I could walk for miles and not get the cramps in the backs of my legs, but apparently with p.a.d you do. my hands hurt just by holding my tablet to write this, I only put could mirtazapine cause these symptoms in my search engine because the symptoms started when I started them.
Then I came upon this and it's as if I am reading my own symptoms, like every single symptom I have someone has written about it, but it seems like the doctors don't want to admit it, saying it's up to you if you come off it, but why would people's symptoms disappear when they stop taking them, I am going to ring my doctor tomorrow and put it forward to her, I am gutted about the mirtazapine though, because they do help with my anxiety, and sleeping, although these symptoms are making my anxiety worse, so I guess it's a moot point. I will put on what the doctor says
I have had the worse pain in my feet/ankles.. if I have been sitting for even a short period of time i hobble like a 90 year old lady. This has only happened since I have been on Mirtazapine. I am going to wean myself off, have had enough.
I have suffered from heavy, tired legs since on mirtazapine and reduced to 15mgs but still suffering. I'm considering going down to 7.5mgs but the doctor doesn't seem too interested. I don't know what to do.
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.